MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2019.If explanted, give date: not applicable, remains implanted in the eye.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient was experiencing halos post intraocular lens (iol) implants in (b)(6) 2019 in both eyes.Reportedly the cataract was performed 1-2 years after having lasik to remove bump on her eye, to smooth the cornea.Surgeon had to have fluid drained from both eyes about 6 weeks ago.Surgeon states that patient now has dry eye, requiring lipiflow treatments.Plugs were put in her tear ducts to keep fluid in her eyes instead of flowing out.Surgeon prescribed her glasses for glare, but she still can¿t see when watching tv.Patient stated that she had an incident where she thought she needed to go to the emergency room but could not drive herself because it was too hard to see between light and dark with the giant halos around light sources.She is wanting to see if the dry eye is causing a problem with the lens.Her surgeon is saying this is the case.Additional information was received and it was learnt that she is not able to drive at night, tv glows badly, has lot of issue with led light.Doctor did provide her complimentary anti-glare glasses which helped her for some time.However, she is still having a lot of glare at night.Doctor did talk about option of lens exchange however he thinks that that can affect depth of vision.This event will capture information for her left eye.A separate report is being submitted for patient¿s right eye.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9804091
Report Number2648035-2020-00222
Device Sequence Number18993526
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)231211
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005